Why have I stopped losing weight on Saxenda® (liraglutide)?

For those attempting to lose weight, it is not uncommon to experience a plateau (where one is no longer losing weight) or a slowing in the rate of weight loss.  This can occur for a number of different reasons even if you are taking a weight loss medication such as Saxenda.  First, take a step back and evaluate your current situation- how are you doing in terms of your nutrition, activity, sleep and stress?  Reflect on the behaviors you initially implemented to help you lose weight.  Are you still maintaining those or have old habits started to return?  There are other reasons why a person may stop losing weight, so it is also important to discuss this with your doctor.  For example, you may have recently started a different medication that is now affecting your weight.  After everything is considered, it may be recommended that a patient switch from Saxenda to a different medication or add on a second medication to Saxenda in order to promote additional weight loss.

Saxenda® is a registered trademark of Novo Nordisk A/S.

Lauren Lemieux, MD

Lauren Lemieux, MD

FACP, ABOM diplomate

Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.

Get started

Take our 3 minute quiz to see if you qualify.

Am I a Candidate?

More questions?
Schedule a free 15 minute call with an enrollment specialist.

Schedule a call